Ask a doctor

Dysport Nightmare... Should I Try It Again with Another Dermatologist?

I'm 44, a BC Derm in my area injected 3 doses of Dysport on each side of the outer crow's feet area, 1 dose just under my eyebrow towards the outer edge, & 1 dose just under my bottom eyelid towards the middle , just at the eyelash area. Results- horrific! My cheeks puffed up, my upper eyelids drooped- looked sleepy, & the worst was the skin just below my bottom eyelid - inner corners towards my nose bunched up. Gave my eyes an Asian flair. Will this always happen? Dare I try another Derm?

Doctor Answers (6)

Dysport

+1

It is possible that the Dysport affected other muscle groups causing the droopiness.  Unfortunately this may happen with poor product placement.  I would encourage you to try Dysport again with another provider. 


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Bad Dysport Experience

+1

Thank you for your question. Its possible the Botox may have migrated to other muscle groups causing the droopiness. The injections and their locations are just as important as the after care. It may not happen again, but I would be sure to mention this effect if you decide to pursue future injections. Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for the safest and most effective treatments. I hope this helps.

Sonia Badreshia-Bansal, MD
Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Try Dysport again with another doctor after your treatment wears off completely.

+1

Normally on Real Self I do not speak negatively about another physician, but in this case it sounds likely your physician made some (luckily temporary) less than ideal judgment calls in the placement (and possibly amounts, we do not know) of your Dysport injections. Unfortunately, it's hard to know how many units were in each "dose" injected, since that would depend on the dilution of the Dysport and the volume of fluid used in each site, but rest assured that another, more experienced, more conservative physician injector will likely do a better job for you. Don't worry, but do wait until this has totally worn off (probably 4 to 6 months) and seek out a highly recommended doctor in your area to try again. Explain everything that happened so history won't accidentally be repeated.

Jessica J. Krant, MD, MPH
New York Dermatologic Surgeon
5.0 out of 5 stars 40 reviews

You might also like...

Bad experience with Dysport

+1

There is an art of injecting Dysport around the eye.  The injector must analyze your specific anatomy and tailor a treatment to prevent you from having these problems.  From your description, it appears that you do not have a lot of support of the tissues around your eyes.  When the Dysport paralyzed the muscles around your eye, your eye could not compenstate like a person that had good support.  Instead of softening wrinkles, it caused these other problems.  This is temporary and will disappear in time.  I would recommend speaking with the physician who performed the injections regarding the side effects you are experiencing.  In the future, you will need a more conservative treatment plan to prevent these issues. If he/she is not able to clarify everything for you, a second opinion may be necessary.I hope this helps

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Dysport nightmare

+1

Injecting Dysport into the areas you describe under the eyebrows and under the eyelids, in my opinion, is risky and not advised, even by an experienced injector. Injecting botulinum neuromodulators such as Botox, Dysport and Xeomin is an art that should be customized to each individual patient. It is a mistaken belief that cosmetic procedures such as these are a pure commodity rather than a service. No, this will not always happen (it has never happened in any of my patients and I am a platinum level Botox provider). You are correct in that you should find another injector.

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Technically speaking, your injector does not know what they are doing.

+1

There is inherently nothing wrong with Dysport.  It can be used just as safely as BOTOX.  The issues is, like almost everything in life, you need to know what your are doing.  Heavy handed treatments of botulinum toxin create problems.  Your dermatologist clearly has a problem with execution.  I recommend you let this treatment wear off.  If you decide you want to give treatment another go, I assure you, you can be successfully treated by the right experienced injector.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.